make it easier!

A place for you to keep a record of your healing or surgery.

Return to Diaries




Re: make it easier!

Postby Scientist2516 » 02 Feb 2014, 13:28

So sorry to hear that, WhoKnew.
I don't think there is much you can do other than wait, use heat, maybe have a warm bath.
Antibiotic ointment? What does anyone else think about that?
Good luck with the CRS.
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female

Re: make it easier!

Postby hoonoo » 06 Feb 2014, 17:51

I just got home from the CRS and am typing from my phone on the bed with frozen peas on my butt. Turns out I developed a perianal abscess thanks to my partially-healed fissure, and it had to be tortured for healing purposes. I'm not freaking out, barely. My tolerance for pain and squicky things is being tested today.

Annnnnnd I am having surgery on the 21st. In a way it helps knowing what to expect, but.... The medicine seemed to be working until the abscess formed. I wasn't having pain. I am now, of course, but...

I just realized that I've entered that weird zone where life just isn't normal and predictable, where what happens today is determined by pain. What's going to happen when I stand up? I don't even know that. My problem right now is I'm trying to hang on to normal life, but that is not an option.
User avatar
hoonoo
Fibre Addict
 
Posts: 29
Topics: 1
Joined: 01 Feb 2014, 18:35
Location: Charm City
Has thanked: 3 times
Been thanked: 6 times
Gender: Female

Re: make it easier!

Postby Scientist2516 » 06 Feb 2014, 23:00

Oh no!
That's miserable! I'm so sorry!
What surgery are you having? LIS or surgery for fistula? Golly, I hope you start to feel better soon. Surely whatever they did to you will subside in a day or so, so you can have a somewhat normal life for the next 2 1/2 weeks.
Hang in there, WhoKnew (if I can still call you that). This sucks, it's horrible, so you have to grit your teeth and SURVIVE for the next little while. Normal life is optional for a while. If you can't do it, you can't. You need to take care of YOU.
:smilyhug: :smilyhug: :smilyhug:
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female

Re: make it easier!

Postby hoonoo » 07 Feb 2014, 11:32

Thanks Scientist. The doctor said he was going to remove the abscess and the fissure at the same time. I was so in shock after having just had the abscess drained, my brain could not form any of the many questions that have come up since I've come home.

Fortunately the pain of healing from the drained abscess is a lot more gross and painful to think about, than to actually go through right now. It's a little sore, but not nearly as bad as the spasms (which I don't get much anymore), so that is good. I spent most of last night with cold things on my butt, self-medicated with cannabis, watching netflix, so didn't experience much physical pain. This morning was a bit sore, but nothing I can't handle. I think last night I was traumatized by the procedure in the office and seeing blood when I got home.

Now I'm feeling.... I don't know. Better, now that I know I'm not in a lot of physical pain. Trying not to think about the surgery. Wondering if there are any other options besides surgery, but I assume that since the "medical management" did not work, that surgery is the best option?

I'm worried about this antibiotic I'm taking. Flagyl. Among the side effects listed: diarrhea. I haven't had diarrhea since the fateful bout that started me down the fissure path in early November. Obviously I want to avoid it if at all possible. Last night when I took the first dose of flagyl it made my stomach and intestines very warm, and this morning I woke up at 6am having to go. When I went, a lot came out, and it wasn't liquid, but it was very very soft. And this without having been able to take any Miralax at all yesterday. Now I'm glad I didn't get to take it, and I'm going to experiment with not taking it today too. If the flagyl is going to make my stools loose, no point in taking the Miralax, which I was taking to make my stools loose (and not for the awesome "plastic water" flavor!). This morning I took the flagyl after breakfast and again I have the warm stomach and intestines feeling. To try to balance my system, I am eating yogurt about an hour after taking the flagyl. Last thing I want right now is a yeast infection.

I emailed my managers and HR at work to let them know I will be having surgery, and am taking the week after surgery off. Hopefully that will be enough time to heal. If not I will have to take more time, time which I do not have in the bank, which means another short paycheck. I just recovered from December's short. Thank goodness for tax returns.

Funny thing, I can stand and lie down, but not sit right now. Maybe I'll take a walk later. The sun is so pretty today.

Breakfast today was a mashed sweet potato, coconut butter, chicken sausage, an apple without skin. Followed by flagyl, followed by yogurt an hour later.

Now to read about surgery...
User avatar
hoonoo
Fibre Addict
 
Posts: 29
Topics: 1
Joined: 01 Feb 2014, 18:35
Location: Charm City
Has thanked: 3 times
Been thanked: 6 times
Gender: Female

Re: make it easier!

Postby Scientist2516 » 07 Feb 2014, 12:47

Ha! Cannabis! I'll admit, I did seriously consider that at one point, but my innate law-abidingness (and my total ignorance of how to get hold of the stuff) prevented it.
I don't even know if medical mj is legal in my state.
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female

Re: make it easier!

Postby hoonoo » 19 Feb 2014, 20:12

I don't know where to begin... Surgery day after tomorrow, and I struggle to stay in the moment. Eating strictly foods that are easy to digest and pass. Not much pain during bm and stools are not formed, or are barely formed. Looking forward to 3 weeks off work to plan my garden.
User avatar
hoonoo
Fibre Addict
 
Posts: 29
Topics: 1
Joined: 01 Feb 2014, 18:35
Location: Charm City
Has thanked: 3 times
Been thanked: 6 times
Gender: Female

Re: make it easier!

Postby Scientist2516 » 19 Feb 2014, 22:42

Best of luck - I'm thinking of you and hoping for a full and rapid recovery.
Hopefully you can get plenty of movies and books to help pass the time. Keep us posted!
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female

Re: make it easier!

Postby hoonoo » 20 Feb 2014, 21:02

Thanks, scientist! If nothing else, I will entertain myself with documenting this experience! :)

I can't believe it: my period started out of nowhere yesterday. Normally Pms warns me but this is a complete surprise. Between this and surgery, it's going to be a horror show in my pants! That makes me laugh and cry!

Anxiety is high. Aj is going to help me with the 2 enemas before we leave. Blah :( I'm trying to simultaneously distract and prepare myself.

I'm sure it won't be as bad as my fear. Going to snuggle dogs now!
User avatar
hoonoo
Fibre Addict
 
Posts: 29
Topics: 1
Joined: 01 Feb 2014, 18:35
Location: Charm City
Has thanked: 3 times
Been thanked: 6 times
Gender: Female

Re: make it easier!

Postby Scientist2516 » 20 Feb 2014, 22:00

Oh No! Probably stress bringing your period on.
Don't worry, the CRS's have seen it all before.

Well, WhoKnew, you have at least three things going for you - a good friend, dogs, and - a great sense of humour! You are doing really well, and you will be fine.

:smilyhug:
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female

Re: make it easier!

Postby leanne27 » 21 Feb 2014, 03:09

I hope it's all going well for you.
leanne27
Salt Bather
 
Posts: 52
Topics: 2
Joined: 08 Feb 2014, 19:18
Location: Australia
Has thanked: 7 times
Been thanked: 3 times
Gender: Female


  • Similar Topics
    Replies
    Views
    Last post

Return to Diaries



Who is online

Users browsing this forum: No registered users and 0 guests